North Carolina, 2010Damaging Winds in North Carolina, June 25, 2010
June 25, 2010 · NWS MRX · 4 events in 2 counties and zones
A weak boundary lingering across the area triggered isolated severe thunderstorms during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak boundary lingering across the area triggered isolated severe thunderstorms during the afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 25, 9:45 AM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 25, 9:45 AM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1045 AM EDT FRI JUN 25 2010
.DISCUSSION...FRONTAL BOUNDARY DRAPED ACROSS S PART OF MRX CWA THIS
MORNING. SIGNIFICANT PRECIPTABLE WATER GRADIENT STRADDLES THE
BOUNDARY WITH VALUES NEAR 2.00 SOUTH OF THE FRONT ... LOWERING TO
NEAR 1.00 OVER SW VA TODAY. WEAK STEERING FROM THE WEST TODAY. GOOD
DESTABILIZATION EXPECTED THIS AFTN. RAISED POPS ACROSS S PART OF MRX
CWA BELIEVING CONVECTION WILL DEVELOP AND MARCH SLOWLY EAST INTO AND
ACROSS S CUMBERLAND PLATEAU. SMOKYS SHOULD ALSO SEE DECENT
DEVELOPMENT THIS AFTN. SON
PREVIOUS DISCUSSION:
SHORT TERM...(TODAY AND TONIGHT)...HIGHER DEW
POINT TEMPS THIS MORNING WERE NOTED ACROSS SE TN AND SW NC...ALTHO
EXACT LOCATION OF COLD FRONT IS UNCERTAIN. CONVECTIVE DEBRIS CLOUDS
HAVE THINNED CONSIDERABLY OVERNIGHT...AND STILL EXPECT SOME PATCHY
AREAS OF LOW CLOUDS AND DENSE FOG TO DEVELOP BY DAYBREAK. MOST
CONVECTION YESTERDAY WAS CENTRAL VALLEY AND SMOKIES NORTHWARD...SO
INCLUDED SOME EARLY MORNING FOG FOR THOSE AREAS.
PREVIOUS FORECAST GRIDS GENERALLY LOOKED GOOD FOR TODAY...WITH NO
POPS EXTREME NRN PARTS OF SW VA TO CHANCE ACROSS SE TN AND SW NC.
I DID LOWER POPS SOME FOR EARLY TODAY...THEN AREAL QUALIFIER FOR THE
AFTERNOON HOURS. AN ISOLATED STRONG TO SEVERE STORM POSSIBLE THIS
AFTERNOON. SPOTTY WEAKENING CONVECTION THIS EVENING THEN CLEARING WITH
AREAS OF FOG POSSIBLE.
STAYED CLOSE TO PERSISTENCE FOR HIGHS OR MINUS A DEGREE OR TWO ACROSS
NRN AREAS. LOWERED MIN TEMP GRID CLOSER TO A BLEND OF MOS.
LONG TERM...(SATURDAY THROUGH THURSDAY)...WEAK BOUNDARY MOVES JUST
SOUTH OF THE FORECAST AREA SATURDAY WITH DRIER AIR MASS AND WEAK
HIGH PRESSURE BUILDING ACROSS THE FORECAST AREA. KEPT SMALL RAIN
CHANCES MOUNTAINS AND SOUTHERN PLATEAU. BOUNDARY DISSIPATES BY
SUNDAY WITH MOISTURE LIFTING BACK TO THE NORTH. AT THE SAME TIME A
TROPICAL SYSTEM MAY DEVELOP IN THE GULF OF MEXICO. AS MOISTURE
SPREADS NORTH RAIN CHANCES INCREASE FROM SOUTH TO NORTH. SUNDAY
NIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE AS COLD FRONT
APPROACHES FROM THE NORTH. THIS FRONT WILL SLOWLY MOVE THROUGH
MONDAY INTO TUESDAY. HIGHEST POPS MONDAY AND MONDAY NIGHT. TUESDAY
THROUGH THURSDAY EXPECT TEMPERATURES A FEW DEGREES COOLER AS MUCH
DRIER AIR MASS SETTLES INTO THE SOUTHEAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 94 71 95 72 95 / 60 20 10 10 40
KNOXVILLE MCGHEE TYSON AIRPORT, TN 93 69 95 72 94 / 50 20 10 10 30
OAK RIDGE, TN 92 69 95 71 93 / 40 20 10 10 30
TRI CITIES AIRPORT, TN 91 64 92 65 93 / 20 10 10 10 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
TG/TD
Hazardous weather outlook, Jun 25, 4:05 AM EST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
505 AM EDT FRI JUN 25 2010
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-260915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
505 AM EDT FRI JUN 25 2010 /405 AM CDT FRI JUN 25 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...A WEAKENING FRONTAL BOUNDARY MOVING INTO THE AREA WILL BE
A FOCUS FOR A FEW SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINS IN
EXCESS OF ONE INCH...AND WIND GUSTS TO 45 MPH COULD OCCUR WITH THE
STRONGEST STORMS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TG
Thunderstorm Wind, Cherokee
- When
- June 25, 12:12 PM EST to 12:14 PM EST
- Where
- Cherokee County, Marble
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.180, -83.930
Law enforcement personnel reported 1 tree downed by thunderstorm winds in Marble.
Thunderstorm Wind, Clay
- When
- June 25, 12:25 PM EST to 12:27 PM EST
- Where
- Clay County, Hayesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 35.050, -83.830
Utility company personnel reported 1 tree and powerlines downed by thunderstorm winds in Hayesville.
Thunderstorm Wind, Clay
- When
- June 25, 12:30 PM EST to 12:32 PM EST
- Where
- Clay County, Tusquitee
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 35.080, -83.780
The utility company personnel reported 1 tree and powerlines downed by thunderstorm winds in Tusquitee.
Thunderstorm Wind, Clay
- When
- June 25, 12:40 PM EST to 12:42 PM EST
- Where
- Clay County, Shooting Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 35.020, -83.680
The utility company personnel reported 1 tree and powerlines downed by thunderstorm winds in Shooting Creek.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Iowa, June 25, 201013 injured · $3.5 million · EF4 · 13 events
- Tornadoes and Flash Flooding in Minnesota, June 25, 2010$815,000 · EF2 · 74 events
- Flooding in Iowa, June 25 to 30, 2010$14 million · 18 events
- Rip Current in Florida, June 25, 20101 death · 1 event
- Flash Flooding and Flood in Iowa, June 25 to 26, 2010$1.9 million · 1 in hail · 35 events
- Tornadoes and Hail in North Dakota, June 25, 2010$431,000 · EF1 · 37 events
- Hail and Damaging Winds in Georgia, June 25, 2010$172,000 · 52 kt wind · 9 events
- Heavy Rain in Wisconsin, June 25 to 26, 2010$200,000 · 1 event
- Flash Flood and Flooding in Wisconsin, June 25 to 26, 2010$152,000 · 1 in hail · 5 events
- Hail and Damaging Winds in South Carolina, June 25, 2010$100,000 · 60 kt wind · 7 events
- Damaging Winds in Georgia, June 25, 2010$94,000 · 55 kt wind · 3 events
- Damaging Winds in South Carolina, June 25, 2010$55,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230703, 230705, 230708, 230709.